Alert archive / Colorado / High Wind Warnings in 2019

High Wind Warning 6, NWS Pueblo, CO

November 25, 2019Baca County, Colorado

NWS Pueblo, CO issued this high wind warning at Nov 25, 2019, 1:26 PM MST for Baca County, Colorado. It took effect at Nov 26, 2019, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 25, 2019, 1:26 PM MST (20:26 UTC)
In effect from
Nov 26, 2019, 11:00 AM MST
Expired
Nov 26, 2019, 5:00 PM MST
In force
6 hr
Issued by
NWS Pueblo, CO

County Baca County, CO

The radar

The Pueblo radar (KPUX), 191 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2019-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2019-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3268 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

906 
WWUS75 KPUB 252026
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
126 PM MST Mon Nov 25 2019

COZ093-094-097-098-252130-
/O.CAN.KPUB.HW.A.0005.191126T1600Z-191127T0000Z/
La Junta Vicinity/Otero County-Eastern Las Animas County-
Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County-
126 PM MST Mon Nov 25 2019

...HIGH WIND WATCH IS CANCELLED...

Although strong gusty winds are still likely the plains tomorrow,
winds are not expected to reach high wind warning criteria. 

$$

COZ099-260430-
/O.UPG.KPUB.HW.A.0005.191126T1600Z-191127T0000Z/
/O.NEW.KPUB.HW.W.0006.191126T1800Z-191127T0000Z/
Springfield Vicinity/Baca County-
126 PM MST Mon Nov 25 2019

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 5 PM MST TUESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Springfield Vicinity/Baca County County.

* WHEN...From 11 AM to 5 PM MST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

Hodanish
5 follow-up statements
764 
WWUS75 KPUB 252142
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
242 PM MST Mon Nov 25 2019

COZ099-260545-
/O.CON.KPUB.HW.W.0006.191126T1800Z-191127T0000Z/
Springfield Vicinity/Baca County-
242 PM MST Mon Nov 25 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM MST
TUESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Springfield Vicinity/Baca County County.

* WHEN...From 11 AM to 5 PM MST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

Hodanish
278 
WWUS75 KPUB 260440
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
940 PM MST Mon Nov 25 2019

COZ099-261330-
/O.CON.KPUB.HW.W.0006.191126T1800Z-191127T0000Z/
Springfield Vicinity/Baca County-
940 PM MST Mon Nov 25 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM MST
TUESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Baca County.

* WHEN...From 11 AM to 5 PM MST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
457 
WWUS75 KPUB 261043
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
343 AM MST Tue Nov 26 2019

COZ099-261845-
/O.CON.KPUB.HW.W.0006.191126T1800Z-191127T0000Z/
Springfield Vicinity/Baca County-
343 AM MST Tue Nov 26 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM MST THIS AFTERNOON...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Baca County.

* WHEN...From 11 AM to 5 PM MST Today.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
857 
WWUS75 KPUB 261844
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
1144 AM MST Tue Nov 26 2019

COZ099-270000-
/O.CON.KPUB.HW.W.0006.000000T0000Z-191127T0000Z/
Springfield Vicinity/Baca County-
1144 AM MST Tue Nov 26 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Baca County.

* WHEN...From 11 AM to 5 PM MST Today.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
710 
WWUS75 KPUB 262342
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
442 PM MST Tue Nov 26 2019

COZ099-270045-
/O.EXP.KPUB.HW.W.0006.000000T0000Z-191127T0000Z/
Springfield Vicinity/Baca County-
442 PM MST Tue Nov 26 2019

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Although gusty winds will continue this evening over Baca County,
they will not meet high wind criteria, and thus the High Wind
Warning will be allowed to expire at 5 PM.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind warning went out at Nov 25, 1:23 PM MST, 3 minutes earlier.

Area forecast discussion, Nov 25, 1:23 PM MST, 3 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
123 PM MST Mon Nov 25 2019

.UPDATE...
Issued at 118 PM MST Mon Nov 25 2019

The following changes have been made to the highlights:

Added Kiowa county and higher elevations of Fremont county into
the Winter Weather Advisory.

I changed the high wind watch to a High Wind Warning for Baca
county for tomorrow. I have canceled the high wind watch for the
other parts of the plains which were under the high wind watch.

Guidance indicates the storm is now forecast to track a bit
farther to the south, likewise, the above changes were made to the
forecast.

&&

.SHORT TERM...(Today and tonight)
Issued at 328 AM MST Mon Nov 25 2019

Today and Tonight:

Zonal flow is expected throughout most of the day over southern
Colorado, which translates to dry conditions. At around 5PM MST
tonight, as the trough axis and QG forcing develops over the region,
snow will begin to develop over the region. The timeline of impacts
is as followed: Snow begins over the Sawatch and Mosquito mountains
at around 5PM MST, around 8PM snow will begin over the eastern San
Juans, and by midnight snow will begin to fall over the Sangre de
Cristo Mountains and El Paso County. Snowfall rates will be around
an inch or two and hour over the eastern San Juans and the northern
Sangre de Cristo Mountains overnight, so quick and heavy snow
accumulations are expected. Other issues will be that wind over the
El Paso County will start intensifying by the end of the short term
forecast period. The blowing snow could make travel conditions very
difficult during the early morning hours. Even if snowfall totals
are less than forecast, the will still be big impacts.

Backing up a bit to Monday afternoon, high temperatures are
anticipated to be right around average around the region. High temps
will span the mid-40s to mid 50s across the plains, the upper 40s
over the mountain valleys, and the teens to 20s over the mountains.

Overnight the minimum temperatures will be warmer compared to the
last few days over the San Luis Valley and upper Rio Grande River
Valley, due to a moisture surge. Expect low temperatures in the
teens in the aforementioned locations. The plains are expected to
get down to the low to mid 20s, the upper Arkansas River Valley in
the teens, and the mountains in the single digits.

.LONG TERM...(Tuesday through Sunday)
Issued at 328 AM MST Mon Nov 25 2019

Surface and mid level low pressure center over eastern Colorado
early Tuesday morning will shift eastward into Kansas by mid-
afternoon. Still appears we'll have snow continuing over the
mountains through the morning, before tapering off to
flurries/snow showers in the afternoon as low moves east. Along
the I-25 corridor and over the eastern plains, wrap-around snow
accompanied by strong north winds looks likely through the
morning, especially along the Palmer Divide and across nrn/ern El
Paso County. Suspect we'll see at least some brief "whiteout"
conditions in open areas 12z-18z given gusts to 50 mph, before
snowfall lessens later in the day. Warning for nrn El Paso and
advisory farther south look ok for now, though given strength of
the wind may need to consider an upgrade for srn El Paso County,
especially if low makes any type of southward jog, which could
bring heavier snowfall farther south. Remainder of the eastern
plains and southeast mountain slopes will see an inch or two of
accumulation, which combined with expected strong winds may
create some brief travel difficulties, though limited
duration/areal extent suggest no winter highlight needed at this
point. Did expand Tue high wind watch farther north over the
southeast plains, as models suggest at least a brief window of 50
kt nwly gusts possible as low wraps up just to the north.

Brief lull in precipitation expected Tue night, before snowfall
ramps back up over the eastern San Juan mountains on Wed as strong
s-swly mid level flow develops. Lead short wave and area of
associated moisture then lift out of Mexico across NM and wrn TX
late Wed into Wed night, with some light precip brushing by mainly
srn sections before ending early Thu morning. Snow continues
along the Continental Divide Thu, then increases across much of
the area Friday as western U.S. low slides eastward toward the
central Rockies. High terrain along the Divide will likely see
significant snow, with several feet over the San Juans and a foot
or two possible farther north over the Sawatch. System appears to
eject too far north for substantial snow over the eastern
mountains and plains, with mainly on/off snow showers Fri into
early Sat as trough lifts off to the ne. Upper ridge returns for
Sun/Mon as system departs, leading to drier warmer conditions
developing early next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1020 AM MST Mon Nov 25 2019

...HIGH IMPACT EVENT MOVING AFFECTING THE REGION LATER TONIGHT...

VFR conditions are likely at all 3 taf sites until later on this
evening. Snow along with lowering cigs will affect KCOS late this
evening (after 04-05Z and go downhill from there. Worst conditions
will be during early morning through mid morning hours, with
conditions slowly approving late tomorrow morning. Winds at KCOS
will begin to pick up from the north after sunrise. Accumulating
snow is likely at KCOS airport.

KPUB will see conditions starting to deteriorate after midnight
and remain poor through late tomorrow morning. Although it will
likely snow at KPUB, accumulations should be light.

KALS should see minimal impacts from this event. Best chance of
seeing any snow will be during early  morning hours. Little if
any accumulations are expected. Gusty winds are expected at times
through the next 24 hours.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 5 PM this afternoon to 5 PM MST
Tuesday for COZ058>061-063.

Winter Weather Advisory from 11 PM this evening to 5 PM MST
Tuesday for COZ095-096.

High Wind Warning from 11 AM to 5 PM MST Tuesday for COZ099.

Winter Weather Advisory from 10 PM this evening to 2 PM MST
Tuesday for COZ073-085.

Winter Weather Advisory from 5 PM this afternoon to 11 AM MST
Tuesday for COZ076.

Winter Weather Advisory from 8 PM this evening to 11 AM MST
Tuesday for COZ068.

Winter Storm Warning from 10 PM this evening to 2 PM MST Tuesday
for COZ081-082-084.

&&

UPDATE...HODANISH
SHORT TERM...SKELLY
LONG TERM...PETERSEN
AVIATION...HODANISH
Hazardous weather outlook, Nov 25, 5:50 AM MST, 7 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
550 AM MST Mon Nov 25 2019

COZ058>089-093>099-261300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
550 AM MST Mon Nov 25 2019

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Snow is expected to develop across the region beginning over the
Continental Divide this evening and spreading east during the
overnight. The mountains will see snow accumulations of around 3 to
8 inches whereas El Paso and Teller County 2 to 6 inches during the
short term period. Strong winds are also expected when the snow
begins, so blowing snow will lower visibilities and cause hazardous
travel conditions, especially over El Paso County.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Snow, high winds and difficult travel conditions will continue
over El Paso and Teller Counties through the morning, bringing
another 2 to 4 inches before snowfall tapers off the flurries in
the afternoon. Elsewhere on the plains and along the I-25
corridor, occasional snow showers will produce an inch or two of
accumulation by midday, with blowing snow reducing visibility at
times until mid-afternoon. Over the mountains, another 1 to 3
inches of accumulation is likely early Tuesday morning, before
snowfall ends from west to east by midday.

Strong west winds across the plains on Tuesday will shift to the
north in the morning with gusts up to 60 mph possible from mid-
morning through the afternoon along and south of the Arkansas
River.

Another weather system will then affect the mountains and high
valleys from Wednesday through at least Friday. This storm will
bring heavy snow to the mountains along the Continental Divide,
especially the eastern San Juan and La Garita Mountains, where two
to four feet of snow will be possible between Wednesday morning
and Friday evening. There is still some uncertainty in the exact
track and intensity of this storm system, so continue to monitor
the latest forecasts for updates on this developing holiday week
storm.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
likely tonight over the mountains and lower elevations.

SKELLY/10

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 3:06 PM MSTWinter Storm WatchPUBConejos, Mineral, Rio Grande, Saguache23 hr

Nearby

High Wind Warnings in Colorado, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.